I am new to the forum and have found it very helpful, I have had PAF for 5years although never had really fast heart beat not over 100 just

irregular pulse and aware of forceful heart beat, pain in chest and very light headed, I had a cryo ablation December 2012 but don't think it has been successful, I have not felt well since although seem to be in sinus rhythm,last October my cardiologist said as I was in sinus rhythm so to decrease the flecainide I was on 100mg flecainide twice a day and 2.5 nebivolol also on warfarin I only decreased the flecainide by 50mg and all the symptoms came back but still seemed to be in sinus rhythm, I have now been put back on 100mg and am feeling a lot better except when out walking or shopping legs feel so weak. The cardiologist wanted me to have a 7day monitor which I have just had and in 2 weeks time a nuclear cardiac perfusion scan my question is I have read it can make you feel very strange, has any one had this and what is it like Thanks Bunnyblue

7 Replies

  • I presume you are talking CAT scan here. . I had one (several actually but one for my ticker) and it isn't a major issue. They do the usual canula in your arm and you lie on the machine which makes lots of noises and hums a lot. At some point they put the contrast fluid into the canula and then you can have some odd feeling. It makes you go all warm and frankly it makes you feel as though you have pee'd yourself. Don't worry you haven't. It doesn't take long and there should be no after effects but you need to drink plenty afterwards to flush out the contrast material..

    Don't worry it will be fine.


  • Thanks l will be glad when its over l received a leaflet today

  • Hi

    Just looked up nebivlol have you got high blood pressure? One of its side effects is weakness. You seem to have the same type as me, irregular but not going above 100. They put me on 50 mg pill twice a day of Flecainade and 2.5mg Bisoprolol. This seem to slow my heart even more and caused problems. I really don't think they listen to what we are saying about our symptoms. It's good they are giving you a cat scan and 7 day monitor at least they are investigating your problems. I think sometimes that it's the drugs that make the symptoms worse. Don't be tempted to take more Flecainade as that what landed me in hospital with an overdose which was for me 300mg within 24hrs. Best of luck hope you feel better soon.

  • Hi thanks l was put on nebivlol when l was put on flecainide as had side effects on bisoprolol and no l don't have high blood pressure l think the nebivlol was to slow the heart down, l will post when l get the results, sorry if l have posted this twice computer playing up

  • hi Bunnyblue I had the cardiac perfusion scan and was very scared. Ironically I had it to see if I was fit to go on flecanide (still waiting 7 weeks later for the results which is another post!) The first part of the test is no bother at all. You get an injection into a vein, go and stuff your face with fatty foods for half an hour and then go and lie on a bed while they scan your heart. You have to keep still for 20 mins but it's not claustrophobic as it's not near your face. The second test is the one I was scared about, but it's never as bad as you imagine. I had mine 2 days later, but some people have it the same day. Same procedure except the injection into the vein is done when you are wired up to ecg, blood pressure etc and there's a fair few people in the room. They were very calming and reassuring, I was in AF at the time and felt very ill and my heart rate was fast. When they put the drug in I felt it instantly- a very tight feeling in my chest and then after that a very tight feeling in my upper abdomen- I can only describe it like the 'bearing down' feeling in giving birth- but higher up. anyway it was soon over and I was grinning because it wasn't as bad as I thought. Things never are. I got worked up about it. It wasn't something I would like to do every week, but 2 good things came from it-I got to have an enormous piece of cake after and it put me back into sinus rhythm. Good luck with it.

  • Thanks Alibi23 that's very reassuring it is the second one that l am not looking forward too first one is this Friday then second one is a weeks time the cake sounds good !!

  • Good luck with it and let me know how you go on. If you really have a bad reaction they can stop it straight away. Also the effect wears off as soon as they stop it too. They made me telling them how I was feeling every few seconds. It was great- they really wanted to know.

You may also like...